MAUDE Adverse Event Report: BIOMET MICROFIXATION HTR-PMI VASQUE TORRES LEFT FRONTAL SPHENOID PARIETAL TEMPORAL IMPLANT; MATERIAL, POLYETRAFLOUROETHYLENE VITREOUS CARBON, FOR MAXILLOFACIAL RECONSTRUCTI

BIOMET MICROFIXATION HTR-PMI VASQUE TORRES LEFT FRONTAL SPHENOID PARIETAL TEMPORAL IMPLANT; MATERIAL, POLYETRAFLOUROETHYLENE VITREOUS CARBON, FOR MAXILLOFACIAL RECONSTRUCTI
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Event date: (b)(6) 2019; implant date: (b)(6)2019; report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the implant on the front did not fit well and they had to press.The implant was delivered in (b)(6) 2017 but due to patient problems it could not be placed until 2019.The doctor had to reduce the implant a little before placing, because after almost two years it is logical that the implant would not fit.When trying to place it, the surgeon forced too much and made the wound.The revision due to infection is captured on mfr #0001032347-2019-00158 through 0001032347-2019-00160.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Reported event was confirmed by review of post-operative ct scans.Upon review of the ct scans, it can be seen that the implant does not fit the patient's defect area well.No product was returned and no test or inspections could be performed.This implant was eventually removed in a revision due to infection.The distributor suggested it may have been caused from a wound created when the physician tried to place the implant.The distributor provided that the implant was placed approximately 18 months post-manufacturing.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to changes in the patient's anatomy from the time of the initial scan was taken for the design of the implant to when the implant was placed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
HTR-PMI VASQUE TORRES LEFT FRONTAL SPHENOID PARIETAL TEMPORAL IMPLANT
Common Device Name
MATERIAL, POLYETRAFLOUROETHYLENE VITREOUS CARBON, FOR MAXILLOFACIAL RECONSTRUCTI
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8403636
Report Number0001032347-2019-00161
Device Sequence Number14035177
Product Code KKY
UDI-Device Identifier00841036235734
UDI-Public00841036235734
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K924935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberN/A
Device Catalogue NumberPM619689
Device Lot Number772860
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;